Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

Hot red rash

Discussion in 'Skeleton, Skin, Muscles, Hair, Teeth, and Nails' started by Valentijn, Oct 24, 2014.

  1. Valentijn

    Valentijn Senior Member

    Messages:
    14,281
    Likes:
    45,811
    This started suddenly about half an hour ago, with odd localized heat on my upper chest just under my neck, and now I have red hot rashes on the outer edges of both elbows and the underside of one forearm but not the other.

    The rashes both "feel" hot, and are hot to the touch. They aren't raised at all, and don't really hurt or itch at all. Any thoughts?

    I'm on a couple antibiotics but have taken them for 5 weeks without any problems like this. Also, the most recent dose was about 3 hours prior to the rash starting. I'm taking my usual supplements (NAC, fish oil, Yohimbe, B-complex, low dose C, Magnesium) and the food I ate was a combination of noodles that I made two days ago, and left-over take out ribs, both things which I have eating the past two days in a row.

    In the 5 minutes spent writing this, the rash has spread to the top of my left forearm. It looks a bit streaky in places, versus clumpy.
     
  2. Valentijn

    Valentijn Senior Member

    Messages:
    14,281
    Likes:
    45,811
    Heart rate is quite normal for me - 85 while seated. Temp is 36.5, which is a bit above my usual 35.0, but typical of my Herxheimer reaction to the antibiotics over the past months, especially for this time of day.
     
  3. optimist

    optimist Senior Member

    Messages:
    432
    Likes:
    300
    Norway
    I got rashes (for the first time in my life?) a couple of months ago, when I bought a new shower soap. It had Tea tree oil in it... Could it be a soap or a cream? I bought a toothpaste with tea tree oil at the same time and it gave me blisters in my gums too...
     
  4. Thinktank

    Thinktank Senior Member

    Messages:
    1,239
    Likes:
    1,395
    Europe + Asia
    Left-overs and especially left-over meat is high in histamine. Could have triggered a histamine reaction.
    Is it just the rash or are you also feeling anxious / panicky?
     
  5. Valentijn

    Valentijn Senior Member

    Messages:
    14,281
    Likes:
    45,811
    It's been days since a had a shower, and I'm not using any new products.
     
  6. Valentijn

    Valentijn Senior Member

    Messages:
    14,281
    Likes:
    45,811
    Not panicky at all ... though a bit concerned to have a weird rash suddenly for no obvious reason! Also, it sounds like histamine rashes should be itchy. Mine's flat and hot and doesn't itch at all.
     
  7. Valentijn

    Valentijn Senior Member

    Messages:
    14,281
    Likes:
    45,811
    Maybe parvovirus B19? The "slapped cheek syndrome" looks pretty similar, and is also hot, flat, and non-itchy. I've also had a runny nose the past few days (usually it's just a bit stuffy, and not runny at all. My usually Herxheimer fever also lasted two days in a row recently, whereas usually it's just a few hours per day.
     
  8. optimist

    optimist Senior Member

    Messages:
    432
    Likes:
    300
    Norway
    Me too :whistle:
     
  9. xchocoholic

    xchocoholic Senior Member

    Messages:
    2,947
    Likes:
    1,691
    Florida
    You could take Benadryl and see if it clears. I'm sure you know that rashes, esp sudden onset, can be a dangerous allergic reaction. You don't have to feel panicky to be having a severe reaction.

    Imho if it gets any worse go to the ER or at least make sure someone is watching you.

    Tc .. x
     
    Kati, rosie26, justy and 1 other person like this.
  10. lnester7

    lnester7 Seven

    Messages:
    2,389
    Likes:
    3,424
    USA
    My red rash a bit came from me when I finally started fighting HH6v (roseola). Google image different rashes based on your current active viruses / bacteria and see if the images match to what you see. If none does might be a new thing and you need to be seen. Make sure to take pictures so when you finally go to the doctor you can show them.
     
    Hanna and Valentijn like this.
  11. Valentijn

    Valentijn Senior Member

    Messages:
    14,281
    Likes:
    45,811
    It does seem mostly gone now. I took a Fexofenadine, which is supposed to be a pretty decent antihistamine and happened to be buried in my box of Old Drugs and Supplements.
     
    ukxmrv, WillowJ, rosie26 and 3 others like this.
  12. justy

    justy Donate Advocate Demonstrate

    Messages:
    5,288
    Likes:
    12,020
    U.K
    Glad this is settling down, just to say that an allergic reaction to a medication, including antibiotics can come on even after some time (weeks, or months) of taking it - so do be careful.
     
    zzz, WillowJ, rosie26 and 3 others like this.
  13. Valentijn

    Valentijn Senior Member

    Messages:
    14,281
    Likes:
    45,811
    If it happens again tomorrow around the same time, then I'll definitely call or email KDM's clinic to notify him and ask for advice on how to proceed.
     
    Hanna, zzz, Kati and 2 others like this.
  14. xchocoholic

    xchocoholic Senior Member

    Messages:
    2,947
    Likes:
    1,691
    Florida
    Good to hear it calmed down. You may need more meds sooner than the manufacturer recommends. When I was dealing with this I was told to take 1 adult dose (2 tablets or capsules) of Benadryl then 1 more tablet after 20 - 30 minutes if it returned or I felt worse.

    I can't remember how much or how often to take it after the initial dosage. And my instructions were specifically for Benadryl.

    Fwiw, I just wanted to let you know that this may not be over yet. You may want to take a cool shower in case you have to go to the drs. Hot or warm showers usually make it worse. Any heat will bring it out.

    The shower will also remove any contact allergens you may have on you. Just don't use a soap with fragrance. Been there done that. Needed second shower. Lol.

    Tc .. x
     
    Last edited: Oct 24, 2014
    rosie26 and Valentijn like this.
  15. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    9,378
    Likes:
    24,193
    USA
    @Valentijn I would definitely contact KDM's clinic if it happens again. How are you feeling now, later in the day (or next day- not sure of your time zone?!)
     
    rosie26 likes this.
  16. Valentijn

    Valentijn Senior Member

    Messages:
    14,281
    Likes:
    45,811
    Same as usual ... I didn't feel odd while it was happening, aside from the sensation that patches of skin were emitting intense heat :p
     
  17. Kati

    Kati Patient in training

    Messages:
    5,462
    Likes:
    19,550
    Take a picture of the rash. It is helpful for when you have a dr apt and there is no rash to be seen. I.'ve been there. :whistle:
     
  18. Kati

    Kati Patient in training

    Messages:
    5,462
    Likes:
    19,550
    @Valentijn the biggest suspicion, in my opinion from what you said would be the antibiotics, even if you have been on them for a while. You can develop allergies to them with time.

    That said everyone is different and it certainly would be best to discuss things with your physicians, particularily if your rash reoccurs, persists or bothers you due to pain or anything else.
     
    Last edited: Oct 25, 2014
    Gingergrrl, zzz and Valentijn like this.
  19. Hanna

    Hanna Senior Member

    Messages:
    715
    Likes:
    839
    Jerusalem, Israel
    @Valentijn how do you feel now?
    No rash today I hope...
     
  20. Valentijn

    Valentijn Senior Member

    Messages:
    14,281
    Likes:
    45,811
    Nope :) Hopefully it was just from my leftovers being a little too left-over, or some random thing I ran into.
     

See more popular forum discussions.

Share This Page